If you give toddlers Calpol, paracetamol may increase the risk of developing asthma: research



By: Lifestyle Desk New Delhi

Updated: September 18, 2018 1:37:30


asthma, asthma paracetamol, asthma calpol, indian express, indian express news In order to arrive at the result, 620 children were assessed. (Source: file photo)

Administering calpol and other paracetamol to toddlers increases the chance of later suffering from asthma when it is in the family, according to a new study. To arrive at the result, the study evaluated 620 children from infancy to adulthood. They were chosen before they were born, because at least one member of their family had food eczema or food allergies, making them naturally vulnerable to developing an allergy-based condition.

"Paracetamol, on the other hand, consumes glutathione, reducing the body's ability to cope with toxic exposure," said Xin Dai, someone who led the research at the University of Melbourne.

"Our findings provide more evidence that paracetamol use in babies can have an adverse effect on the respiratory health of children with specific genetic profiles and may be a possible cause of asthma," Dai said. The results were presented to the European Respiratory Society International Conference in Paris.

She added, however, that the research does not imply that paracetamol causes asthma and that some children need more paracetamol than the rest because of the growing difficulty in breathing. It is these problems that lead to asthma and not to the drug.

"Paracetamol is safe and effective for the treatment of pain and fever for various conditions when used correctly, and people are advised to consult their physician if their symptoms persist," Dr. June Raine, director of medicines and healthcare products, vigilance and risk management of the medicines department.

Download the Indian Express app for the latest Lifestyle news

© IE Online Media Services Pvt Ltd


Source link

Leave a Reply